Alert archive / Vermont / Frost Advisories in 2012

Frost Advisory 3, NWS Burlington, VT

May 11, 20127 counties in Vermont

NWS Burlington, VT issued this frost advisory at May 11, 2012, 4:00 AM EDT for 7 counties in Vermont. It took effect at May 12, 2012, 1:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 11, 2012, 4:00 AM EDT (08:00 UTC)
In effect from
May 12, 2012, 1:00 AM EDT
Expired
May 12, 2012, 7:00 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS71 KBTV 110800
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
400 AM EDT FRI MAY 11 2012

VTZ006-008-010>012-016>019-112000-
/O.NEW.KBTV.FR.Y.0003.120512T0500Z-120512T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
400 AM EDT FRI MAY 11 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY.

* LOCATIONS...CENTRAL AND SOUTHERN VERMONT.

* HAZARDS...FROST.

* TEMPERATURES...LOWS 33 TO 36.

* TIMING...FRIDAY NIGHT INTO SATURDAY MORNING.

* IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION WILL
  POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
3 follow-up statements
400 
WWUS71 KBTV 111259
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
859 AM EDT FRI MAY 11 2012

VTZ006-008-010>012-016>019-112000-
/O.CON.KBTV.FR.Y.0003.120512T0500Z-120512T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
859 AM EDT FRI MAY 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT SATURDAY.

* LOCATIONS...CENTRAL AND SOUTHERN VERMONT.

* HAZARDS...FROST.

* TEMPERATURES...LOWS 33 TO 36.

* TIMING...FRIDAY NIGHT INTO SATURDAY MORNING.

* IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION 
  WILL POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
514 
WWUS71 KBTV 111847
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EDT FRI MAY 11 2012

VTZ006-008-010>012-016>019-121200-
/O.CON.KBTV.FR.Y.0003.120512T0500Z-120512T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
247 PM EDT FRI MAY 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...FROM 1 AM TO 8 AM EDT SATURDAY.

* LOCATIONS...CENTRAL AND SOUTHERN VERMONT.

* HAZARDS...FROST.

* TEMPERATURES...LOWS 33 TO 36.

* TIMING...FRIDAY NIGHT INTO SATURDAY MORNING.

* IMPACTS...UNPROTECTED CROPS AND OTHER SENSITIVE VEGETATION 
  WILL POSSIBLY BE KILLED OR DAMAGED BY FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
524 
WWUS71 KBTV 121100
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
700 AM EDT SAT MAY 12 2012

VTZ006-008-010>012-016>019-121200-
/O.CAN.KBTV.FR.Y.0003.000000T0000Z-120512T1200Z/
LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER...
BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
700 AM EDT SAT MAY 12 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR CENTRAL AND SOUTHERN VERMONT.

FULL SUNSHINE THIS MORNING WILL ALLOW TEMPERATURES TO RISE FAIRLY
QUICKLY...DIMINISHING THE FROST THREAT OVER THE ADVISORY AREA.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at May 11, 1:30 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 11, 1:30 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
130 AM EDT FRI MAY 11 2012

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTH
COUNTRY OVERNIGHT AND CONTINUE TO BRING CLOUDS AND SHOWERS TO THE
REGION. THIS FEATURE WILL FINALLY EXIT THE AREA FRIDAY MORNING AND
WARMER AND DRIER CONDITIONS WILL BE THE RULE FRIDAY AFTERNOON
THROUGH SATURDAY NIGHT. EXPECT NEAR NORMAL TEMPERATURES ON FRIDAY
AND ABOVE NORMAL FOR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 109 AM EDT FRIDAY...UPDATE ISSUED TO ADD IN PATCHY FG TO
PORTIONS OF DACKS...AS WELL AS CENTRAL AND E VT TO THE CT RIVER
VALLEY. NOT MUCH CHANGE TO TEMPS OVER PAST FEW HRS SO HAVE LEFT
AS IS. W/ WNW FLOW OVER THE CWA...FAVORED UPSLOPE AREAS RECEIVING
BULK OF RAIN ATTM AND WILL CONTINUE THRU OVERNGT PERIOD.

PREVIOUS DISCUSSION...HAVE RAISED POPS ACROSS THE CHAMPLAIN VALLEY
OVERNIGHT TO ACCOUNT FOR CURRENT RADAR TRENDS AND HAVE POPULATED
THE GRIDS WITH THE LATEST SURFACE OBSERVATIONS. OTHERWISE...NO
CHANGES TO THE REMAINDER OF THE FORECAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
AS OF 301 PM EDT THURSDAY...UPSLOPE FLOW FRIDAY MORNING WILL KEEP
SHOWERS GOING OVER THE HIGHER TERRAIN OVER NORTHERN NEW YORK AND
NORTHERN VERMONT...BUT AS UPPER LOW FINALLY MOVES FAR ENOUGH
EAST...FLOW WILL WEAKEN AND PRECIPITATION WILL TAPER OFF SHARPLY
DURING THE AFTERNOON HOURS. CLOUDS WILL BE SLOW TO CLEAR AS
WELL...BUT TEMPERATURES WILL RETURN TO SEASONAL NORMALS DURING
THE AFTERNOON HOURS. NORTH TO NORTHWEST FLOW ALOFT DEVELOPS OVER
THE AREA FRIDAY NIGHT AND SATURDAY WITH DRY WEATHER EXPECTED AND
PLENTY OF SUNSHINE. HIGH TEMPERATURES ON SATURDAY WILL BE ABOUT 5
TO 8 DEGREES ABOVE NORMAL. CLOUDS WILL BE ON THE INCREASE
SATURDAY NIGHT AS A WEAK SHORTWAVE TROUGH MOVES TOWARD THE REGION
LATE SATURDAY NIGHT. HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS FOR
PORTIONS OF NORTHERN NEW YORK WITH THE REMAINDER OF THE AREA
REMAINING DRY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 400 PM EDT THURSDAY...FAIRLY UNSETTLED PERIOD COMING UP IN
THE EXTENDED. GFS AND ECMWF STILL SHOW SOME DIFFERENCES EARLY
NEXT WEEK. WE WILL HAVE A GENERAL DRYING TREND ON SUNDAY WITH
WEAK HIGH PRESSURE RIDGING INTO THE NORTH COUNTRY. ECMWF IS
FASTER BRINGING PRECIPITATION INTO THE REGION AHEAD OF NEXT LOW
AND ACCOMPANYING FRONTAL SYSTEMS. ECMWF CONTINUES TO SHOW A MORE
SIGNIFICANT PRECIPITATION AXIS DEVELOPING WHILE THE GFS SUPPORTS
A SYSTEM WITH LESS ORGANIZATION AND LESS PRECIPITATION. THESE TWO
LONG RANGE MODELS SHOULD COME MORE INTO LINE AS WE GET CLOSER TO
EARLY NEXT WEEK. ECMWF KEEPS PRECIP ACROSS THE AREA FROM LATE
SUNDAY NIGHT THROUGH LATE WEDNESDAY AFTERNOON. GFS DOES NOT HAVE
PRECIP START TILL TUESDAY...THEN CONTINUING THROUGH WEDNESDAY
AFTERNOON. BOTH MODELS SHOW A GENERAL DRYING TREND TOWARDS THE
END OF NEXT WEEK WITH SURFACE HIGH RIDGING INTO THE AREA.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...RAINFALL TO CONTINUE AT BTV THRU 11Z
ASSOCIATED WITH SFC LOW PRESSURE SYSTEM NOW PULLING AWAY THRU THE
CANADIAN MARITIMES. OTHER TAF SITES EXPECTED TO SEE JUST A FEW
PASSING SHOWERS THRU THE PRE-DAWN HRS. LOCALIZED MVFR CEILINGS TO
CONTINUE THRU 11-12Z AT MPV/SLK...AND OCCASIONALLY AT BTV WITH
ASSOCIATED RAINFALL. CLEARING EXPECTED TO TAKE PLACE MID-MORNING
WITH ALL SITES VFR 14-15Z. NW WINDS INCREASING TO 10G18KTS DURING
THE LATE MORNING THRU AFTN PERIOD. RIDGE OF HIGH PRESSURE BUILDS
ACROSS THE REGION FRIDAY NIGHT WITH GENERALLY FAIR CONDITIONS
UNDER MAINLY CLEAR SKIES.

OUTLOOK 12Z SATURDAY THROUGH TUESDAY...MAINLY VFR THROUGH SATURDAY
EVENING. NEXT WEAK SFC/UPR TROUGH BRINGS A CHANCE OF RAIN SHOWERS
FOR SATURDAY NIGHT. MAY SEE BRIEF MVFR CONDITIONS SAT NIGHT WITH
-SHRA ACTIVITY...ESPECIALLY AT MPV AND SLK. NO ORGANIZED OR PROLONGED
PERIODS OF PRECIPITATION OR LOW VSBY/CIG CONDITIONS FORESEEN SUNDAY-
TUESDAY PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...WGH/JN
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...BANACOS
Hazardous weather outlook, May 11, 4:00 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
400 AM EDT FRI MAY 11 2012

NYZ026>031-034-035-087-VTZ001>005-007-009-120800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-CALEDONIA-
WESTERN ADDISON-
400 AM EDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ006-008-010>012-016>019-120800-
LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
400 AM EDT FRI MAY 11 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Vermont, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.